Alert archive / Washington / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 29, 2013, 8:23 AM PDT for Grant County, Washington. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2013, 8:23 AM PDT (15:23 UTC)
- Expired
- Jun 29, 2013, 9:00 AM PDT
- In force
- 37 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Grant County, WA
The radar
The Pendleton radar (KPDT), 134 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS56 KOTX 291523
SVROTX
WAC025-291600-
/O.NEW.KOTX.SV.W.0001.130629T1523Z-130629T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
823 AM PDT SAT JUN 29 2013
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON...
* UNTIL 900 AM PDT
* AT 819 AM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH
OF SMYRNA...OR 26 MILES NORTHEAST OF SUNNYSIDE...AND MOVING NORTH
AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMYRNA...ROYAL CITY AND GEORGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN SOUTHEAST OF
MATTAWA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4662 11990 4664 11991 4711 11985 4711 11932
4665 11960 4664 11962 4664 11972 4663 11975
4662 11981
TIME...MOT...LOC 1522Z 197DEG 42KT 4668 11974
$$
VAN HORN1 follow-up statement
665
WWUS56 KOTX 291554
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
854 AM PDT SAT JUN 29 2013
WAC025-291604-
/O.EXP.KOTX.SV.W.0001.000000T0000Z-130629T1600Z/
GRANT WA-
854 AM PDT SAT JUN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRANT COUNTY
WILL EXPIRE AT 900 AM PDT...
DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND THE
WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 4662 11990 4664 11991 4711 11985 4711 11932
4665 11960 4664 11962 4664 11972 4663 11975
4662 11981
TIME...MOT...LOC 1554Z 197DEG 42KT 4704 11958
$$
VAN HORNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:50 AM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 29, 5:50 AM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
550 AM PDT Sat Jun 29 2013
.SYNOPSIS...
Scattered showers and thunderstorms are expected today. It
will be hot this weekend will temperatures with temperatures in
the 90s. Monday and Tuesday will be exceedingly hot with many
locations reaching 100 degrees or more. A weak push of slightly
cooler air will arrive on Wednesday. The Fourth of July will be
seasonably hot and dry.
&&
.DISCUSSION...
Made an update for this morning and afternoon to increase POPs and
thunderstorm coverage. Radar imagery as of 530 am showed a line of
thunderstorms over the Spokane area extending down towards St.
John and La Crosse. Additional development is showing up around
Hanford and Connell and thus more thunderstorm activity is
expected to move up from the southwest into the Upper Columbia
Basin and Spokane area this morning...with all this activity
lifting northeast towards Coeur D'Alene and Sandpoint. Meanwhile
thunderstorms are also developing around Pomeroy and moving
towards Lewiston and Pullman. Yet another cluster of storms was
developing just west of Cle Elum with this activity moving north
towards Leavenworth. The 06z NAM shows elevated CAPE persisting
through the day overall Central and Eastern Washington and North
Idaho as a short wave moves through so overall an active day
expected. 0-6km shear values of 30-40 knots will allow for
persisting storms with some producing frequent lightning...heavy
rain...small hail...and gusty winds. With most of this convection
elevated the risk for severe thunderstorms is low for most areas.
But some stronger storms are possible. As previous discussion
stated...the best chance for severe storms will be over the Blues,
Camas Prairie, and Central Panhandle Mountains in the afternoon.
The East Slopes of the Cascades will also need to be monitored for
flash flooding if any training cells develop especially over the
burn scar areas. JW
&&
.AVIATION...
12z TAFS...Radar and lightning detection show thunderstorms with
abundant lightning tracking from the Tri-Cities and Moses Lake area
northeast towards KGEG/KSFF...with a second weaker cluster of storms
over Northeast Oregon tracking towards KPUW/KLWS. These storms will
continue to develop from elevated instability will have high clouds
bases around 8-12k feet MSL...and tops up to 40k feet. The threat
for thunderstorms will continue through the day as elevated
instability persists ahead of a wave passing through the area.
Drier air moving in between 0-6z this evening will mean clearing
skies for the overnight hours. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 90 65 91 68 100 71 / 60 20 0 0 0 10
Coeur d'Alene 89 63 90 64 99 68 / 50 20 0 0 0 10
Pullman 89 61 90 64 99 67 / 40 20 0 0 0 10
Lewiston 96 67 98 69 105 73 / 40 20 0 0 10 10
Colville 91 59 95 62 103 66 / 40 30 10 0 10 10
Sandpoint 89 58 89 59 97 62 / 40 20 10 0 0 10
Kellogg 88 62 89 64 97 66 / 30 20 10 0 0 10
Moses Lake 93 64 96 68 103 71 / 30 10 0 10 10 10
Wenatchee 91 68 95 72 101 73 / 40 10 0 10 10 10
Omak 90 63 96 66 102 69 / 30 20 0 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory from Noon Monday to 10 PM PDT Tuesday for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis
and Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
WA...Heat Advisory from Noon Monday to 10 PM PDT Tuesday for East
Slopes Northern Cascades-Lower Garfield and Asotin Counties-
Moses Lake Area-Northeast Mountains-Okanogan Highlands-
Okanogan Valley-Spokane Area-Upper Columbia Basin-
Washington Palouse-Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Jun 29, 4:46 AM PDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 446 AM PDT SAT JUN 29 2013 IDZ004-026-027-WAZ031-032-301200- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES- 446 AM PDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. A FEW STORMS THIS AFTERNOON MAY BECOME STRONG TO SEVERE WITH HEAVY RAIN...LARGE HAIL...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH HIGH TEMPERATURES FOR MOST VALLEY LOCATIONS BETWEEN 98 AND 105. THE HOTTEST TEMPERATURES WILL OCCUR ALONG THE SNAKE RIVER. GRADUAL COOLING IS EXPECTED WEDNESDAY THROUGH FRIDAY. IDZ001>003-WAZ033>038-041-043-044-301200- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 446 AM PDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TODAY. SOME STORMS WILL PRODUCE GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH HIGH TEMPERATURES FOR MOST VALLEY LOCATIONS BETWEEN 98 AND 105. THE HOTTEST TEMPERATURES WILL OCCUR IN THE MOSES LAKE AREA. GRADUAL COOLING IS EXPECTED WEDNESDAY THROUGH FRIDAY. WAZ042-301200- EAST SLOPES NORTHERN CASCADES- 446 AM PDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL RATES...INCREASING THE THREAT FOR FLASH FLOODING OVER RECENT BURN SCARS ALONG THE EAST SLOPES OF THE NORTHERN CASCADES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH HIGH TEMPERATURES FOR MOST VALLEY LOCATIONS BETWEEN 96 AND 103. GRADUAL COOLING IS EXPECTED WEDNESDAY THROUGH FRIDAY.
In the hours before
Special weather statement, Jun 29, 3:03 AM PDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 303 AM PDT SAT JUN 29 2013 IDZ001>004-026-027-WAZ031>038-041>044-291215- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...EASTPORT...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON... LAPWAI...PECK...CULDESAC...GIFFORD...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...POMEROY... PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY... DAVENPORT...ROCKFORD...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA... WENATCHEE...CHELAN...ENTIAT...CASHMERE...LEAVENWORTH...MAZAMA... TWISP...WINTHROP...STEHEKIN...CONCONULLY...OMAK...OKANOGAN... BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM...WATERVILLE... MANSFIELD 303 AM PDT SAT JUN 29 2013 ...VERY HOT WEATHER EARLY NEXT WEEK... THE INLAND NORTHWEST WILL ENTER A PERIOD OF WELL ABOVE NORMAL OR NEAR RECORD TEMPERATURES EARLY NEXT WEEK. HIGHS ARE EXPECTED TO REACH 98 TO 105 MONDAY AND TUESDAY. IN ADDITION, AFTERNOON HUMIDITIES WILL BE HIGHER THAN USUAL FOR THE INLAND NORTHWEST. THIS WILL MAKE THE DAYS FEEL A LITTLE HOTTER AND A LITTLE MUGGY. PROLONGED HOT WEATHER CAN INCREASE THE RISK OF HEAT RELATED ILLNESSES. CONSIDERATIONS SHOULD BE MADE FOR THESE CONDITIONS...ESPECIALLY FOR THOSE WITH WORK OR OTHER ACTIVITIES OUTDOORS GOING INTO THIS WEEKEND AND EARLY NEXT WEEK.
Special weather statement, Jun 29, 7:33 AM PDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 733 AM PDT SAT JUN 29 2013 WAZ041>043-291515- OKANOGAN WA-CHELAN WA- 733 AM PDT SAT JUN 29 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON SOUTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON UNTIL 815 AM PDT AT 727 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF ORONDO..MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... LAKE CHELAN STATE PARK AND FIRST CREEK BURN SCAR... MANSON... RAMONA PARK CAMPGROUND AND GROUSE MOUNTAIN CAMPGROUND... 25 MILE CREEK STATE PARK... GOAT FIRE BURN SCAR... LAT...LON 4821 12022 4796 11988 4766 12035 4785 12051 TIME...MOT...LOC 1433Z 232DEG 29KT 4784 12031 JW
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:33 AM PDT | Special Weather Statement | OTX | Chelan | 42 min |
| Jun 29, 7:53 AM PDT | Flash Flood Warning | OTX | Chelan | 37 min |
| Jun 29, 10:54 AM PDT | Special Weather Statement | OTX | Adams | 36 min |
| Jun 29, 11:45 AM PDT | Special Weather Statement | OTX | Spokane | 30 min |
| Jun 29, 1:14 PM PDT | Flash Flood Watch | OTX | Chelan, Douglas, Okanogan | 7 hr |
| Jun 29, 1:30 PM PDT | Flash Flood Warning | OTX | Chelan | 90 min |
| Jun 29, 2:08 PM PDT | Special Weather Statement | OTX | Grant | 52 min |
| Jun 29, 2:24 PM PDT | Special Weather Statement | OTX | Douglas | 51 min |
| Jun 29, 2:56 PM PDT | Flash Flood Warning | OTX | Chelan | 94 min |
| Jun 29, 3:00 PM PDT | Special Weather Statement | OTX | Ferry | 45 min |
| Jun 29, 3:48 PM PDT | Areal Flood Advisory | OTX | Okanogan | 117 min |
| Jun 29, 4:03 PM PDT | Flash Flood Warning | OTX | Chelan | 87 min |
| Jun 29, 4:40 PM PDT | Flash Flood Warning | OTX | Chelan | 95 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.